Advertisement

Proceedings of the Steklov Institute of Mathematics

, Volume 299, Issue 1, pp 268–287 | Cite as

Simplex—Karyon Algorithm of Multidimensional Continued Fraction Expansion

  • V. G. Zhuravlev
Article
  • 13 Downloads

Abstract

A simplex–karyon algorithm for expanding real numbers α = (α1,..., α d ) in multidimensional continued fractions is considered. The algorithm is based on a (d + 1)-dimensional superspace S with embedded hyperplanes: a karyon hyperplane K and a Farey hyperplane F. The approximation of numbers α by continued fractions is performed on the hyperplane F, and the degree of approximation is controlled on the hyperplane K. A local ℘(r)-strategy for constructing convergents is chosen, with a free objective function ℘(r) on the hyperplane K.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    P. Arnoux and S. Labbé, “On some symmetric multidimensional continued fraction algorithms,” arXiv: 1508.07814 [math.DS].Google Scholar
  2. 2.
    V. Berthé and S. Labbé, “Factor complexity of S-adic words generated by the Arnoux–Rauzy–Poincaré algorithm,” Adv. Appl. Math. 63, 90–130 (2015).MathSciNetCrossRefMATHGoogle Scholar
  3. 3.
    V. Brun, “Algorithmes euclidiens pour trois et quatre nombres,” in Kolmastoista Skandinaavinen matemaatikkokongressi, Helsingissä, 1957 (Treizième Congrès des mathématiciens scandinaves, Helsinki. 1957) (Mercators Tryckeri, Helsinki, 1958), pp. 45–64.Google Scholar
  4. 4.
    J. Cassaigne, “Un algorithme de fractions continues de complexité linéaire,” Talk at the Dyna3S Meeting, Paris (Oct. 12, 2015).Google Scholar
  5. 5.
    D. J. Grabiner, “Farey nets and multidimensional continued fractions,” Monatsh. Math. 114 (1), 35–61 (1992).MathSciNetCrossRefMATHGoogle Scholar
  6. 6.
    R. Mönkemeyer, “Über Fareynetze in n Dimensionen,” Math. Nachr. 11, 321–344 (1954).MathSciNetCrossRefMATHGoogle Scholar
  7. 7.
    A. Nogueira, “The three-dimensional Poincaré continued fraction algorithm,” Isr. J. Math. 90 (1–3), 373–401 (1995).CrossRefMATHGoogle Scholar
  8. 8.
    W. M. Schmidt, Diophantine Approximation (Springer, Berlin, 1980), Lect. Notes Math. 785.MATHGoogle Scholar
  9. 9.
    F. Schweiger, Multidimensional Continued Fractions (Oxford Univ. Press, Oxford, 2000).MATHGoogle Scholar
  10. 10.
    E. S. Selmer, “Continued fractions in several dimensions,” Nordisk Mat. Tidskr. 9, 37–43 (1961).MathSciNetMATHGoogle Scholar
  11. 11.
    V. G. Zhuravlev, “Two-dimensional approximations by the method of dividing toric tilings,” Zap. Nauchn. Semin. POMI 440, 81–98 (2015) [J. Math. Sci. 217 (1), 54–64 (2016)].Google Scholar
  12. 12.
    V. G. Zhuravlev, “Differentiation of induced toric tiling and multidimensional approximations of algebraic numbers,” Zap. Nauchn. Semin. POMI 445, 33–92 (2016) [J. Math. Sci. 222 (5), 544–584 (2017)].Google Scholar
  13. 13.
    V. G. Zhuravlev, “Simplex-module algorithm for expansion of algebraic numbers in multidimensional continued fractions,” Zap. Nauchn. Semin. POMI 449, 130–167 (2016) [J. Math. Sci. 225 (6), 924–949 (2017)].Google Scholar
  14. 14.
    V. G. Zhuravlev, “Periodic karyon expansions of cubic irrationals in continued fractions,” Sovrem. Probl. Mat. 23, 43–68 (2016) [Proc. Steklov Inst. Math. 296 (Suppl. 2), 36–60 (2017)].CrossRefGoogle Scholar

Copyright information

© Pleiades Publishing, Ltd. 2017

Authors and Affiliations

  1. 1.Vladimir State University Named after Alexander and Nikolay StoletovsVladimirRussia

Personalised recommendations